Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 15, 2000, 3:08 PM CST for Woods County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 15, 2000, 3:08 PM CST (21:08 UTC)
- Expired
- Mar 15, 2000, 3:45 PM CST
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:20 PM CST | Hail 0.75 | Alva, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
W. Woodward Airport, OK (KWWR), launched 12:00Z, 9.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WUUS54 KOUN 152108 SVROKC OKC151-152145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 308 PM CST WED MAR 15 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 345 PM CST * AT 308 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF ALVA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ALVA AND CAPRON HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3695 9888 3668 9872 3675 9854 3698 9856 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:15 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 15, 10:15 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1015 AM CST WED MAR 15 2000 UPDATED ZONES TO REMOVE MORNING FOG WORDING ACROSS SOUTHERN COUNTIES SINCE STRATUS HAS ERODED QUICKLY. SATELLITE IMAGERY SUGGESTS CLOUDS WILL LINGER LONGEST ALONG AN ELK CITY TO ENID LINE THIS MORNING SO ADJUSTED CLOUD WORDING THERE TO MOSTLY CLOUDY THIS MORNING THEN PARTLY CLOUDY BY MIDDAY. WINDS ARE A LITTLE STRONGER THAN FORECAST ACROSS THE WEST TO UPPED TO 15-25 THERE BUT WILL NOT ISSUE LAKE CAUTIONS. LOOKS LIKE THE FRONT MAY BE JUST A TAD SLOWER GETTING INTO THE AREA SO REMOVED MENTION OF AFTERNOON WINDSHIFT AND LOW POPS IN CENTRAL ZONES. 33/DLF
In the hours before
Special weather statement, Mar 15, 12:00 PM CST, 3 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-152100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CST WED MAR 15 2000 ...WINTER STORM WATCH LATE TONIGHT AND THURSDAY NORTHWEST OKLAHOMA... A STRONG LATE WINTER STORM SYSTEM CONTINUED TO DEVELOP OVER THE CENTRAL ROCKIES AT MIDDAY. THE STORM WILL MOVE INTO THE SOUTHERN PLAINS LATE TONIGHT AND THURSDAY... BRINGING A DRAMATIC RETURN TO MORE WINTER LIKE WEATHER. LOCALLY HEAVY SNOW WILL BE POSSIBLE ACROSS PARTS OF NORTHWEST OKLAHOMA LATE TONIGHT AND THURSDAY. ACCUMULATIONS BETWEEN 4 AND 8 INCHES WILL BE POSSIBLE ACROSS FAR NORTHWEST OKLAHOMA BEFORE THE SNOW ENDS. LESSER AMOUNTS OF SNOW...ALONG WITH COLD RAIN AND SLEET...WILL BE POSSIBLE ON THURSDAY AS FAR EAST AS PONCA CITY...OKLAHOMA CITY...AND WICHITA FALLS. THE CHANGES WILL BEGIN LATE THIS AFTERNOON IN NORTHWEST OKLAHOMA AS A POWERFUL COLD FRONT ENTERS HARPER AND ELLIS COUNTIES. THE FRONT WILL SWEEP RAPIDLY SOUTHEAST TONIGHT... WITH WINDS SHIFTING TO THE NORTH AT 20 TO 30 MPH. BY MIDNIGHT...THE FRONT WILL BE NEAR OKLAHOMA CITY... LAWTON...AND ALTUS...AND BY SUNRISE WILL HAVE MOVED THROUGH WESTERN NORTH TEXAS AND ALL BUT FAR SOUTHEAST OKLAHOMA. TEMPERATURES WILL BE SHARPLY COLDER BEHIND THE FRONT WITH HIGHS ON THURSDAY MOSTLY IN THE 30S AND 40S...SOME 30 TO 40 DEGREES COLDER THAN TODAY. PERSONS PLANNING TRAVEL...ESPECIALLY ACROSS NORTHWEST OKLAHOMA... SHOULD BE PREPARED FOR HAZARDOUS ROAD CONDITIONS BEGINNING LATE TONIGHT AND CONTINUING THROUGH MUCH OF THURSDAY. LIVESTOCK OWNERS AND THOSE WITH PETS OUTDOORS SHOULD BE PREPARED TO PROTECT ANIMALS FROM THE COLD WET WEATHER. 17/24
Special weather statement, Mar 15, 12:30 PM CST, 2 hours 38 minutes before
OKZ004>048-050>052-TXZ083>090-101530- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST WED MAR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN AND WESTERN OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS THIS AFTERNOON AND EARLY EVENING. THE RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM STILLWATER TO LAWTON TO CROWELL TEXAS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DISCUSSION...A STRONG ARCTIC COLD FRONT WILL CONTINUE PUSHING SOUTH THROUGH KANSAS THIS AFTERNOON. BY 6 PM THE FRONT IS EXPECTED TO REACH A MEDFORD TO GAGE LINE. THE FRONT WILL CONTINUE PUSHING SOUTHWARD THIS EVENING...REACHING STILLWATER TO HOBART LINE BY MIDNIGHT AND PUSHING INTO SOUTHERN OKLAHOMA BY MORNING. AHEAD OF THIS FRONT... SOUTHERLY LOW LEVEL WINDS WILL CONTINUE TO BRING GULF MOISTURE NORTHWARD WITH DEWPOINTS IN THE MIDDLE TO UPPER 50S IN MOST AREAS THIS AFTERNOON AND TONIGHT. BY LATE AFTERNOON... THE COMBINATION OF TEMPERATURES IN THE LOWER 70S AND DEWPOINTS IN THE 50S WILL CREATE A MODERATELY UNSTABLE ATMOSPHERE ACROSS MUCH OF NORTHWESTERN OKLAHOMA. CONVERGENCE ALONG THE COLD FRONT IS EXPECTED TO INITIATE THUNDERSTORM DEVELOPMENT AS IT MOVES INTO OKLAHOMA AND ENCOUNTERS THIS AIRMASS. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT AS IT MOVES SOUTHWARD THIS EVENING THROUGH MUCH OF WESTERN AND CENTRAL OKLAHOMA. RELATIVELY COOL TEMPERATURES ALOFT WILL FAVOR THE POTENTIAL FOR MODERATE TO LARGE HAIL FROM STRONGER THUNDERSTORMS WHICH DEVELOP LATER TODAY. SPOTTER GROUPS AND EMERGENCY MANAGERS IN THE SLIGHT RISK AREA SHOULD STAY ALERT TO AFTERNOON WEATHER DEVELOPMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. 33/DLF
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:24 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa | 36 min |
| Mar 15, 3:55 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa | 50 min |
| Mar 15, 4:18 PM CST | Severe Thunderstorm Warning | OUN | Major | 42 min |
| Mar 15, 4:33 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 42 min |
| Mar 15, 4:33 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 42 min |
| Mar 15, 4:45 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 30 min |
| Mar 15, 4:49 PM CST | Tornado Warning | OUN | Alfalfa, Grant | 26 min |
| Mar 15, 5:03 PM CST | Severe Thunderstorm Warning | OUN | Major | 42 min |
| Mar 15, 5:09 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| Mar 15, 5:12 PM CST | Tornado Warning | OUN | Grant | 33 min |
| Mar 15, 5:13 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa | 47 min |
| Mar 15, 5:21 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 24 min |
| Mar 15, 5:48 PM CST | Tornado Warning | OUN | Grant | 42 min |
| Mar 15, 5:56 PM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 49 min |
| Mar 15, 5:58 PM CST | Tornado Warning | OUN | Alfalfa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.